Home

CDs & DVDs

Free Articles

Training

Self Help

Newsletter

Blog

Forum
Psychology forum home -> Psychology -> coming off of geodon This topic is locked: you cannot edit posts or make replies.

coming off of geodon


Connect with Uncommon Knowledge

Psychology Resources

 
Psychology articles

Free Self-Help articles

Uncommon Knowledge Psychology Newsletter

Popular Psychology Book Reviews

Psychology Training Courses

Discussion Forums


   Psychology

   Depression

   Anxiety and Panic Attacks

   Anger Management

   Addictions

   Eating Disorders

   Public Speaking

   Workplace Psychology

   Self Esteem and Confidence

   Relationships

   Hypnosis

   Practitioners' Lounge

   Emotional Intelligence

   Light Lounge

 


Bookmark and Share



 
Author Thread
meweiss182
Full Member


Joined: 06 Feb 2005
Posts: 140
Location: Virginia

Post Wed Sep 14, 2005 10:55 am

coming off of geodon    Reply with quote  

well my dcotor agreed and says i can come off of geodon 40mg. Suprisingly he just told me to stop. So this is my 3rd day without it and the withdrawal is getting pretty bad. Im constantly naucious (sp?) whenever i try to eat its just like blah...it just makes me sick and i can hardly drink anything. Im also extremly restless. Another thing is ive noticed im starting to get physically sick. Ive got a headache, nose is running, and my throat is starting to hurt. Im kinda upset the withdrawal is this bad but how long does withdrawal usually last for geodon or just in general for AP's.
  
drug worker
Junior Member


Joined: 02 Sep 2005
Posts: 69
Location: England

Post Wed Sep 14, 2005 3:02 pm

   Reply with quote  

Withdrawal usually kicks in around 24-48hrs after stopping. If you stop Geodon abruptly, you can get quite severe (but quite rare) symptoms after 2-3 days - these include nausea, headaches, vomiting, rapid heart rate, insomnia and a few others. You can also experience feelings of restlessness and involuntary muscle movements. Sound familiar?

One of the major risks is a major relapse back to original (psychotic?) condition.

Go back to your doctor & suggest that you would like to come off Geodon over a 4 week period. Tell him/her that you are experiencing severe withdrawal symptoms and don't let him/her fob you off by saying 'these will pass'. You may have to be quite assertive with him/her to get what you want, but the withdrawal can be made easier to handle if your meds are slowly reduced. Do not do this by yourself.
TS MASTER
New Member


Joined: 19 Oct 2006
Posts: 1
Location: Huntington, WV

Post Thu Oct 19, 2006 8:26 am

   Reply with quote  

OMG... it is 4:21 am in the morning, Im 13 yrs old and have school in 2 hours ,ive been up all night so sick and restless not being able to sleep.. i just stopped taking geodon 50mg and i cant take it... the withdrawl is horrible. I take it because i have tourette syndrome and also have OCD.. Im also on zoloft 250mg and i am soo psychotic. I cant reduse my geodon slowly cuz its in a capsule and im already taking a pretty small dose.. also to any other of u geodon users... have like temporary depression or anxiety i get this thing i refer to as my "bad feeling" and it sucks i just roll up into a ball and cry myself to sleep feeling so overwhelmed .. so i go to sleep to put myself out of my mysery. any help??
Sluagh
Senior Member


Joined: 12 Oct 2006
Posts: 1118

Post Thu Oct 19, 2006 8:34 am

   Reply with quote  

It sounds to me that both of you need to change the doctor. Personally I would not just see a GP when my mental health needs looking after. Try a psychiatrist. They are specialised in depression and psychotic episodes OCD etc. they will not tell you to abruptly stop taking medication. This is extremly dangerous.
Please do contact your hospital to make sure you are in good hands and let them referr you to a mental health team who know what they are doing
fifeldemouse
New Member


Joined: 03 Mar 2007
Posts: 1

Post Sat Mar 03, 2007 12:26 am

ABRUPT STOPPING OF GEODON BY A PSYCHIATRIST    Reply with quote  

My 8yr old daughters Psychiatrist stopped her Geodon on Tuesday cold-turkey because I could barley wake her up. She slept until 11:30 am. And now she if falling asleep at the drop of a hat. She has complained of being dizzy,shaking, and she is very cranky. Crying or Very sad
Whitecarat
New Member


Joined: 11 Aug 2010
Posts: 1

Post Wed Aug 11, 2010 6:40 am

Re: coming off of geodon    Reply with quote  

I got off geodon. It took a really long time. You need patience to do it. I was at 80mg twice a day. It took about 2 years. You need to drop 20mg about every 3 -4 months. At which point it becomes trial an error. It gave me insomnia. Like a sudden heart palpitation right when i was about to hit REM. And boom i was awake. So I had to take a little less every other day during my reduction of the 20mg from my normal dosage at the end of the 3 - 4 month period. Geodon is a great drug. I can handle my psychosis with out it. My Doctors agree. At first they thought it was a mistake, but now. they changed their minds. It did give me serious weight gain which lead me to diabetes. But now I need to lose the weight. Remember, dont just stop geodon. Taper off. and it takes a MF long time. You need to be patient. 20mg less every 4 months is how I did it. 160mg a day is insane and I did it. So can you. But if you need it, it wont kill you, so why stop. If it helps, continue it. Its the least of all the meds to cause tardive dyskinesia. I am proof, 4 years of 160mg a day until year 5 and 6 when I tapered off. TAPER. Its a mistake if you dont. If you notice weight gain thats a good reason to taper off it. Very Happy
lisacomisa
New Member


Joined: 13 Aug 2010
Posts: 2

Post Fri Aug 13, 2010 6:16 pm

   Reply with quote  

I am tapering off of Geodon. My MD will be doing 20mg every month. I went down 40mg at first but had terrible withdrawal and requested slower. Should I request every four months instead?
How are you doing now?
Thanks for your input!
spiritual_emergency
Preferred Member


Joined: 01 Jun 2008
Posts: 381
Location: The place where "X" marks the spot.

Post Sat Aug 14, 2010 1:12 am

   Reply with quote  

There may be some helpful information at this site. There are also some additional links there that can provide more specific information: Matters to Consider When Reducing or Withdrawing from Meds


lisacomisa
New Member


Joined: 13 Aug 2010
Posts: 2

Post Tue Aug 17, 2010 8:58 pm

   Reply with quote  

Thank you spiritual emergency!
  

This topic is locked: you cannot edit posts or make replies.

Jump to:  

Related topics
Do one thing different...
Exactly what is this thing called hypermania
An interesting thing everyday !
kinda dumb
Hi, I've gone a bit mad...
 

All times are GMT.
The time now is Fri Apr 18, 2014 10:42 am
  Display posts from previous:      




Psychology  

Powered by phpBB © 2001, 2005 phpBB Group